MAUDE Adverse Event Report: KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V

KARL STORZ SE & CO. KG AUTOCON III 400 HIGH-END, 100-127V
Model Number UH400U
Medical Device Problem Codes Defective Component (2292); Power Problem (3010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that insufficient monopolar cautery.Patient involved.Patient was injured, customer had to get a blood transfusion.Physician was attempting to cauterize with the 5mm roller-ball monopolar electrode and insufficient cautery caused excessive bleeding.Coagulation was maxed at 120 watts.Patient had to have blood transfused.Cross reference mfr report # 1221826-2025-00639.
 
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.Cross reference internal complaint id (b)(4).This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the device was sent to the manufacturer for investigation.During the manufacturer's technical inspection, the error description provided by the customer, " it was reported that insufficient monopolar cautery.Patient involved.Patient was injured, customer had to get a blood transfusion.Physician was attempting to cauterize with the 5mm roller-ball monopolar electrode and insufficient cautery caused excessive bleeding.Coagulation was maxed at 120 watts.Patient had to have blood transfused" could be confirmed.The root cause of the malfunction is a defective power board, which wore out after approx.7 years.The investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The complaint history did not reveal any pickup in similar complaints, no trend was identified.The ifu 96206584us version 3.2 contains the following note on page 30: 4.4 test for proper functioning: among others to perform the following functional test before putting the device into service: in case of problems in section 4.4.3 the following is described: 1.Immediately disconnect the patient from the hf device.2.Perform a technical inspection of the hf device.3.Observe the relevant national regulations.Observe the provisions of the in-housereporting system in this regard.4.Consult the technical support this event is filed under internal complaint id (b)(4).

Brand Name
AUTOCON III 400 HIGH-END, 100-127V
Common Device Name
AUTOCON III 400 HIGH-END, 100-127V
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21873751
Report Number9610617-2025-00638
Device Sequence Number18117503
Product Code GEI
UDI-Device Identifier04048551378809
UDI-Public04048551378809
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUH400U
Device Catalogue NumberUH400U
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight101 KG